On the decay of solutions to the linearized equations of electro-magneto-fluid dynamics

Tomio Umeda, Shuichi Kawashima, Yasushi Shizuta

Research output: Contribution to journalArticle

126 Citations (Scopus)

Abstract

The linearized equations of the electrically conducting compressible viscous fluids are studied. It is shown that the decay estimate (1+t)-3/4 in L2(R3) holds for solutions of the above equations, provided that the initial data are in L2(R3)∩L1(R3). Since the systems of equations are not rotationally invariant, the perturbation theory for one parameter family of matrices is not useful enough to derive the above result. Therefore, by exploiting an energy method, we show that the decay estimate holds for the solutions of a general class of equations of symmetric hyperbolic-parabolic type, which contains the linearized equations in both electro-magneto-fluid dynamics and magnetohydrodynamics.

Original languageEnglish
Pages (from-to)435-457
Number of pages23
JournalJapan Journal of Applied Mathematics
Volume1
Issue number2
DOIs
Publication statusPublished - 1984 Dec 1

Keywords

  • decay of solutions
  • hyperbolic-parabolic type
  • linearized equations
  • magnetohydrodynamics

ASJC Scopus subject areas

  • Engineering(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'On the decay of solutions to the linearized equations of electro-magneto-fluid dynamics'. Together they form a unique fingerprint.

  • Cite this